# SDR QMLA2017120717136

- Difficulty date: December 7, 2017
- Submitted: December 13, 2017
- Operation: Air carrier
- Aircraft: N409GA
- Make and model: Bell 407
- Aircraft serial: 53790
- Aircraft time: 5,255 hours, 12,255 cycles
- Engine: Allsn 250C47B
- Engine time: 9,602 hours, 17,989 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Condition: Leaking
- Location: Compressor
- Part time: 6,495 hours, 7,952 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

REPORTED SMOKE IN COCKPIT AND CABIN DURING BLEED AIR USE. PILOT RETURNED TO MAINTENANCCE BASE. INVESTIGATION SHOWS OIL GETTING INTO ENGINE COMPRESSOR AND BLEED AIR SYSTEM. SUSPECT FORM OVER OILING AFS FILTER. REPLACED AFS FILTER WITH A RECENTLY SERVICED FILTER AND CONTINUED TROUBLESHOOTING. FOUND OIL WAS COMING FROM #1 BEARING OF ENGINE COMPRESSOR. SUSPECT PROBLEM WAS TRIGGERED BY COMPRESSOR WASH COMPLETED JUST BEFORE FLIGHT .COMPRESSOR WASH WAS COMPLETED PER THE ROLLS ROYCE MM AND AMC AAIP SECTION 5099 AT TEMPERATURE CLOSE TO FREEZING. PERCAUTIONS MADE FOR COLD WEATHER COMPRESSOR WASH AND ENGINE RUN FOR 10 MINUTES TO COMPLETELY DRY SYSTEM. RESULT AND CORRECTION MADE BY REPLACING ENGINE COMPRESSOR WITH A RECENTLY REPAIRED UNIT FROM STANDARD AERO.
